MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY
Catalog Number THNDRRED62SKIT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 10/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022 , the patient underwent a thrombectomy procedure in the right m2 segment of the middle cerebral artery (mca) using a penumbra system red 62 reperfusion catheter (red62), a neuron max 6f 088 long sheath (neuron max) and a velocity delivery microcatheter (velocity).During the procedure, one pass was completed with modified thrombolysis in cerebral infarction (mtici3).Post procedure, on (b)(6) 2022 , mri of the brain showed evidence of infarcts throughout the right mca distribution involving mostly the right frontal lobe and right basal ganglia movement as well.There were also infarcts present in the right mca distribution.On (b)(6) 2022 , the patient was discharged to skilled nursing facility.Medication eliquis 5 mg twice daily was started from (b)(6) 2022 and the patient was continued on aspirin daily.It was reported that the event was unresolved at time of study exit or death due to a different event.On (b)(6) 2023, it was reported that the cec chair adjudicated infarcts post procedure to be an adverse event with a possible relationship to the index procedure, a possible relationship to the index stroke and a possible relationship to the penumbra system.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Emboli is included as a possible complication in the instructions for use (ifu) for the penumbra system.

Brand Name
PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16661137
Report Number3005168196-2023-00150
Device Sequence Number6615794
Product Code NRY
UDI-Device Identifier00815948024359
UDI-Public815948024359
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K203440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/25/2025
Device Catalogue NumberTHNDRRED62SKIT
Device Lot NumberF00000997
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Initial Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005